On the distribution of the set \(\{\sum^ n_{i=1}\varepsilon _ i q^ i : \varepsilon_ i \in\{0,1\}, n \in \mathbb{N}\}\). (English) Zbl 0766.11005

Fix \(1<q<\sqrt{2}\) and let \(\{y_ n\}=\{\sum_{i=1}^ n \varepsilon_ i q^{2(n-i)}\): \(\varepsilon_ i\in\{0,1\}\}\), \(n=1,2,3,\dots\;\). The author shows that if \(y_{n+1}-y_ n\to 0\) as \(n\to\infty\) then there exists an expansion \(1=\sum_{i=1}^ \infty q^{-n_ i}\) such that \(\sup_ i(n_{i+1}-n_ i)=\infty\).


11A67 Other number representations
Full Text: DOI


[1] A. Bogmér, M. Horváth, A. Sövegjártó, On some problems of I. Joó,Acta Math. Hung.,58 (1991), 153–155. · Zbl 0766.11004 · doi:10.1007/BF01903557
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.